MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. LONG CLIP

AOMORI OLYMPUS CO., LTD. LONG CLIP
Model Number HX-610-090L
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported to olympus that the long clip could not be loaded into the clip applier during an unspecified therapeutic procedure.Five hemostatic clips were used, of which the first 2 functioned correctly, whereas the last 3 clips failed to achieve their function.The user introduced the autoclavable clipper into the blue orifice, then preceded with the opening and traction necessary for fitting, but twice it opened and then moved laterally to the clip, making it impossible to remove from the packaging.On the third attempt, the clipper locked and it detached itself from the tip.The procedure was delayed for 30 minutes and reportedly resulted in moderate bleeding.The procedure was completed and there was no further report of patient harm or injury due to the event.No additional interventions were performed and the procedure was completed.Patient identifier (b)(6) for long clip #1 of the 3 clips that failed in the event.Patient identifier (b)(6) for long clip #2 of the 3 clips that failed in the event.Patient identifier (b)(6) for long clip #3 of the 3 clips that failed in the event.
 
Additional Manufacturer Narrative
The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation, correction the initial with information inadvertently left out, and to provide additional information received through follow-up.The subject device was manufactured in march 2022, but the specific date is unknown.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the phenomenon of the bleeding due to procedural delay occurred due to the clip could not be loaded into the applicator.The root cause could not be determined.Additionally, the phenomenon of clip could not be loaded into the applicator is likely due to the wing of the holding tube was caught on the tip of the coil sheath and the clip could not be loaded into the applicator.However, the root cause could not be identified.The event can be prevented by following the instructions for use which state: "·squeeze and hold the cartridge grip until the clip is fully loaded.Also, keep the coil sheath straight against the cartridge while loading the clip.If the grip is loosened or the coil sheath is tilted, the position of the tip of the coil sheath will shift and a gap will be created, making it impossible to load the clip.·do not push the slider forward more than necessary.It may lead to breakage of the clip" olympus will continue to monitor field performance for this device.
 
Event or Problem Description
B5:the customer confirmed: the malfunction in one of the clips, was that when opening the clipper, it slipped, getting stuck in the cartridge (it was not possible to pull it back).In the others, the clip was fitted, but when pulling to pull the clip, it also got stuck.The clip was used to try to stop the bleeding.In other words, the cause of the bleeding was not caused by the use of the clip.The product did not break and/or did not remain in any cavity of the patient.No harm to the patient and/or user.The procedure was a therapeutic procedure called a settler with mucosectomy.

Brand Name
LONG CLIP
Common Device Name
LONG CLIP
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16358772
Report Number9614641-2023-00203
Device Sequence Number6432427
Product Code PKL
UDI-Device Identifier04953170200373
UDI-Public04953170200373
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K183590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-610-090L
Device Lot Number23K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LONG CLIP (HX-610-090L); LONG CLIP (HX-610-090L)
Patient SexUnknown